Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 35, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 3, 2015, 6:41 PM EDT for 6 counties in Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2015, 6:41 PM EDT (22:41 UTC)
- Expired
- Jul 3, 2015, 10:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, KY, Jackson County, KY, Laurel County, KY, Owsley County, KY, Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
802
WGUS53 KJKL 032241
FFWJKL
KYC051-109-125-189-199-203-040230-
/O.NEW.KJKL.FF.W.0035.150703T2241Z-150704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
641 PM EDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHWESTERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1030 PM EDT
* AT 637 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
CONTAINING VERY HEAVY RAINFALL MOVING REPEATEDLY ACROSS THE SAME
LOCATIONS. BETWEEN ONE AND TWO INCHES OF RAIN HAS ALREADY FALLEN
ACROSS PORTIONS OF THE AREA SINCE 530 PM EDT. ONE TO TWO INCHES OF
RAIN CAN BE EXPECTED ACROSS THE AREA BETWEEN 7 AND 8 PM.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...PARTICULARLY IN LOW LYING AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT VERNON...MCKEE...BOONEVILLE...PULASKI...BRODHEAD...SCIENCE
HILL...COOKSBURG AND LAKE LINVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3718 8481 3736 8456 3733 8451 3734 8450
3746 8446 3749 8384 3749 8380 3751 8359
3749 8357 3730 8356 3716 8481
$$
GEOGERIAN2 follow-up statements
719
WGUS73 KJKL 032338
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
738 PM EDT FRI JUL 3 2015
KYC051-109-125-189-199-203-040230-
/O.CON.KJKL.FF.W.0035.000000T0000Z-150704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-OWSLEY KY-CLAY KY-PULASKI KY-JACKSON KY-ROCKCASTLE KY-
738 PM EDT FRI JUL 3 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
NORTHWESTERN LAUREL...OWSLEY...NORTHWESTERN CLAY...NORTHERN
PULASKI...JACKSON AND ROCKCASTLE COUNTIES...
AT 734 PM EDT...SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO
HEAVY RAINFALL WERE STILL MOVING ACROSS THE AREA. DOPPLER RADAR HAS
ESTIMATED THAT BETWEEN ONE AND TWO INCHES OF RAINFALL HAS OCCURRED
IN PLACES SINCE 6 PM. UP TO AN ADDITIONAL INCH OF RAIN IS POSSIBLE
BETWEEN 7:30 AND 8:30 PM. EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE
FLASH FLOODING OF CREEKS AND STREAM IN LOW LYING AREAS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MOUNT
VERNON...MCKEE...BRODHEAD...SCIENCE HILL...COLLINGSWORTH...
ROYRADER...COOKSBURG AND LAKE LINVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3718 8481 3736 8456 3733 8451 3734 8450
3746 8446 3749 8384 3749 8380 3751 8359
3749 8357 3730 8356 3716 8481
$$
GEOGERIAN127
WGUS73 KJKL 040228
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1028 PM EDT FRI JUL 3 2015
KYC051-109-125-189-199-203-040237-
/O.EXP.KJKL.FF.W.0035.000000T0000Z-150704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-OWSLEY KY-CLAY KY-PULASKI KY-JACKSON KY-ROCKCASTLE KY-
1028 PM EDT FRI JUL 3 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN LAUREL...OWSLEY...
NORTHWESTERN CLAY...NORTHERN PULASKI...JACKSON AND ROCKCASTLE
COUNTIES WILL EXPIRE AT 1030 PM EDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3718 8481 3736 8456 3733 8451 3734 8450
3746 8446 3749 8384 3749 8380 3751 8359
3749 8357 3730 8356 3716 8481
$$
ARWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 5:15 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 3, 5:15 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 515 PM EDT FRI JUL 3 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 317 PM EDT FRI JUL 3 2015 BASED ON WIND READINGS ACROSS THE REGION...FRONTAL BOUNDARY LOOKS TO RESIDE FROM BETWEEN MOREHEAD AND FLEMINGSBURG...BACK TO THE EAST TO FRANKFORT AND LOUISVILLE. BREAKS IN THE CLOUDS IN WESTERN AND CENTRAL KENTUCKY HAS ALLOWED FOR 2500J/KG OF SBCAPE TO DEVELOP. IN ADDITION...WE ACTUALLY HAVE SOME 30-35 KNOTS OF EFFECTIVE BULK SHEAR RESIDING ACROSS EASTERN KENTUCKY. SHOWERS AND STORMS CONTINUE TO LIGHT UP ALONG AND SOUTH OF THE FRONTAL BOUNDARY WITH THE HIGHEST CONCENTRATION CLOSER TO THE BOUNDARY. UNFORTUNATELY...ACTIVITY IS ONCE AGAIN ALIGNED EAST TO WEST AND WILL TRACK ACROSS THE RED RIVER BASIN AGAIN INTO THIS EVENING. THIS WILL CONTINUE TO LEAD TO THE THREAT OF FLASH FLOODING. GIVEN THE FAVORABLE CONDITIONS OF INSTABILITY AND SHEAR...THIS ACTIVITY SHOULD CONTINUE TO PUSH EAST THROUGH THE EVENING HOURS. WHILE ACTIVITY MAY DECREASE AS WE HEAD OVERNIGHT...FRONT WILL STILL RESIDE ACROSS THE AREA...LEADING TO A CONTINUATION IN THE FLASH FLOOD THREAT THROUGH TONIGHT. BY TOMORROW...FRONT FINALLY SLIPS SOUTH TAKING THE BULK OF THE ACTIVITY TO OUR SOUTH...HOWEVER...THE BOUNDARY MAY STILL TRIGGER A FEW SHOWERS AND STORMS DURING THE AFTERNOON. THEY SHOULD BE MORE HIT OR MISS ON SATURDAY AND MAINLY CONFINED TO THE TIMES OF PEAK INSTABILITY IN THE AFTERNOON/EVENING. SATURDAY NIGHT WILL FEATURE QUIETER WEATHER AS DIURNALLY DRIVEN SHOWERS/STORMS DIE OFF AROUND SUNSET. STILL HAVE TO WATCH FOR SOME LOCALLY DENSE FOG IN PLACES. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH SATURDAY NIGHT AS WE REMAIN UNDER THE INFLUENCE OF THE UPPER LEVEL TROUGH. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 515 PM EDT FRI JUL 3 2015 THE MODELS ARE IN FAIRLY GOOD GENERAL AGREEMENT CONCERNING THE UPPER PATTERN INTO ABOUT MID WEEK. THEY ALL AGREE THAT A WEAK TROUGH WILL START TO PIVOT SLOWLY NORTHEAST AND OUT OF THE TENNESSEE AND OHIO VALLEYS SUNDAY INTO MONDAY. HOWEVER...THE BULK OF ITS CONSIDERABLE ENERGY WILL SWIRL OVER EASTERN KENTUCKY DURING THIS PROCESS ONLY CLEARING OUT TOWARDS TUESDAY MORNING. THIS MOVEMENT IN THE PATTERN WILL BE THANKS TO A ROBUST TROUGH CROSSING THROUGH CENTRAL CANADA AND SWEEPING OVER THE GREAT LAKES MONDAY NIGHT INTO TUESDAY. THE GFS AND ECMWF ARE SIMILAR WITH THE TIMING AND PLACEMENT OF THIS...THOUGH THE ECMWF IS STRONGER AND ACTUALLY CLOSED OFF WITH ITS LOW. MEANWHILE...THE CANADIAN IS WEAKER STILL THAN THE GFS ALONG WITH BEING SLOWER. AS THIS FEATURE PASSES... HEIGHTS WILL RISE LOCALLY...THOUGH SOME WEAK ENERGY WILL REMAIN OVER KENTUCKY THROUGH THE DAY WEDNESDAY. FOLLOWING THIS...THE GFS CONTINUES WITH HIGHER HEIGHTS OVER THE REGION...WHILE THE ECMWF TAKES ANOTHER TROUGH INTO THE GREAT LAKES AND NORTHEAST OHIO VALLEY WITH A WAVE OF ENERGY PASSING OVER KENTUCKY LATER THURSDAY. THE MODELS THEN ARE IN BETTER AGREEMENT IN SHOWING MORE RIDGING TO END THE WEEK. A GENERAL MODEL BLEND LOOKS REASONABLE AT LEAST THROUGH TUESDAY BEFORE A SLIGHT LEAN TOWARD THE LESS PROGRESSIVE ECMWF SEEMS IN ORDER GIVEN RECENT TRENDS. SENSIBLE WEATHER WILL LIKELY SEE AN END TO ANY BREAK FROM THE WET WEATHER WE MAY ENJOY FROM SATURDAY INTO SUNDAY MORNING AS A LOW PRESSURE WAVE PASSING JUST SOUTH OF THE AREA WILL SHIFT THE FRONT BACK NORTH INTO OUR AREA DURING THE DAY SUNDAY WITH ATTENDANT SHOWERS AND THUNDERSTORMS. THE CONVECTION SHOULD BE MORE DIURNALLY DRIVEN INTO THE START OF THE WEEK WITH ACTIVITY BECOMING MORE SCATTERED AFTER SUNSET LASTING THROUGH MID MORNING. THE GREAT LAKES TROUGH AT MID LEVELS WILL SEND A SLOW MOVING COLD FRONT INTO THE AREA ON TUESDAY WITH RENEWED HIGHER CHANCES OF SHOWERS AND THUNDERSTORMS. THE POPS WILL REMAIN ELEVATED THROUGH THURSDAY AS THE FRONT LAYS OUT AND LINGERS OVER THE STATE WHILE ANOTHER SFC WAVE RUNS EAST ALONG IT...MOVING FROM THE SOUTHERN PLAINS TO THE CENTRAL APPALACHIANS TUESDAY NIGHT THROUGH THURSDAY AFTERNOON. AGAIN HEAVY RAINS WILL BE A CONCERN WITH THIS BOUNDARY AS A WIDE OPEN GULF OF MEXICO WILL HELP TO SUPPORT HIGH PWATS ACROSS THE STATE. SHOULD THE ECMWF TURN OUT MORE CORRECT AND THE FRONT SAGS SOUTH WE MAY ACTUALLY SEE SOME DRYING FOR THE END OF THE WEEK. HOWEVER...THE GFS LINGERS THE FRONT OVERHEAD SO WILL MAINTAIN A SMALL CHANCE FOR CONVECTION TO CLOSE OUT THE UPCOMING WORK WEEK. GIVEN THE CONVECTION AND CLOUD COVER EXPECTED THROUGHOUT THE FORECAST...TEMPERATURES WILL BE JUST ON THE COOL SIDE OF NORMAL FOR HIGHS AND ABOVE NORMAL AT NIGHT FOR LOWS...WITH HUMID DAYS AND MUGGY NIGHTS. THE CR GRID BLEND CAME IN REASONABLY WELL WITH THE BULK OF ANY ADJUSTMENTS MADE TO THE POPS AND SKY TO ACCOUNT FOR THE DIURNAL CYCLE EARLY ON FOLLOWED BY A LEAN TOWARD THE ECMWF LATE IN THE PERIOD. AS FOR TEMPERATURES...DID TWEAK THE LOWS A BIT EACH NIGHT TO REFLECT ONLY MINOR TERRAIN EFFECTS GIVEN THE HIGH MOISTURE ENVIRONMENT IN PLACE FOR THE EXTENDED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 155 PM EDT FRI JUL 3 2015 SKIES WILL RETURN TO VFR THIS AFTERNOON. HOWEVER...MUCH LIKE THE PAST FEW DAYS...IFR CIGS/VISIBILITIES WILL RETURN TONIGHT AS THE LOWER LEVELS SATURATE BACK UP. SOME IMPROVEMENT IS EXPECTED TOMORROW...BUT NOT LIKELY UNTIL THE AFTERNOON AGAIN. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...KAS LONG TERM...GREIF AVIATION...KAS
Hazardous weather outlook, Jul 3, 1:51 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 151 PM EDT FRI JUL 3 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-042100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 151 PM EDT FRI JUL 3 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME OF THEM WILL PRODUCE HEAVY RAINFALL. WHERE THUNDERSTORMS ARE MOST PERSISTENT...LOCALIZED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGHOUT THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF FLOODING OR EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE. KAS
In the hours before
Local storm report, Jul 3, 2:32 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
232 PM EDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 4 W BEE LICK 37.33N 84.57W
07/03/2015 M3.25 INCH PULASKI KY TRAINED SPOTTER
3.25 INCHES SINCE THIS MORNING.
&&
JCARICOLocal storm report, Jul 3, 2:34 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
234 PM EDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD JEFFERSONVILLE 37.97N 83.83W
07/03/2015 MONTGOMERY KY PUBLIC
WATER SURROUNDING A HOUSE IN JEFFERSONVILLE. PASSED ALONG
BY MEDIA. REPORT MADE ON TWITTER.
&&
KASLocal storm report, Jul 3, 2:41 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
241 PM EDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM FLASH FLOOD 3 NNW CLAY CITY 37.90N 83.95W
07/03/2015 POWELL KY PUBLIC
SWIFT WATER RESCUES BEING CONDUCTED ON BRUSH CREEK ROAD.
PERSON TRAPPED ON PILOT KNOB. REPORT RELAYED VIA
FACEBOOK.
&&
KASLocal storm report, Jul 3, 5:43 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
543 PM EDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 1 N CLAY CITY 37.88N 83.93W
07/03/2015 POWELL KY TRAINED SPOTTER
ABOUT A 10 FOOT SECTION OF POPLAR BLUFF ROAD WASHED OUT.
TIME IS ESTIMATED.
&&
GREIFLocal storm report, Jul 3, 6:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
619 PM EDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 1 N CLAY CITY 37.88N 83.93W
07/03/2015 POWELL KY TRAINED SPOTTER
OLD CHURCH ON BEECH FORK ROAD MOVED ABOUT 40 FEET FROM
ITS FOUNDATION BY FLOOD WATERS.
&&
GREIFLocal storm report, Jul 3, 6:32 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
632 PM EDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM FLASH FLOOD CLAY CITY 37.86N 83.93W
07/03/2015 POWELL KY PUBLIC
MOUNTAIN PARKWAY FLOODED AT MILE MARKER 16 NEAR CLAY
CITY. CAR WASHED OFF THE ROAD.
0530 AM FLASH FLOOD 1 N CLAY CITY 37.88N 83.93W
07/03/2015 POWELL KY TRAINED SPOTTER
ABOUT A 10 FOOT SECTION OF POPLAR BLUFF ROAD WASHED OUT.
TIME IS ESTIMATED.
0530 AM FLASH FLOOD 1 N CLAY CITY 37.88N 83.93W
07/03/2015 POWELL KY TRAINED SPOTTER
OLD CHURCH ON BEECH FORK ROAD MOVED ABOUT 40 FEET FROM
ITS FOUNDATION BY FLOOD WATERS.
0800 AM HEAVY RAIN CRESSY 37.82N 84.04W
07/03/2015 M2.22 INCH ESTILL KY CO-OP OBSERVER
0800 AM HEAVY RAIN 2 W STANTON 37.85N 83.89W
07/03/2015 M3.90 INCH POWELL KY CO-OP OBSERVER
0800 AM HEAVY RAIN 1 WNW CLAY CITY 37.87N 83.95W
07/03/2015 M4.50 INCH POWELL KY CO-OP OBSERVER
1125 AM FLASH FLOOD LONDON 37.13N 84.08W
07/03/2015 LAUREL KY EMERGENCY MNGR
6 INCHES OF FLOWING WATER OVER EAST 80. ALSO 4-5 INCHES
OF WATER FLOWING ACROSS TOBACCO ROAD.
1223 PM FLASH FLOOD LONDON 37.13N 84.08W
07/03/2015 LAUREL KY PUBLIC
4TH STREET AT TOBACCO RD CLOSED DUE TO HIGH WATER. REPORT
VIA SOCIAL MEDIA.
0104 PM FLASH FLOOD LONDON 37.13N 84.08W
07/03/2015 LAUREL KY PUBLIC
6 INCHES OF WATER FLOWING ACROSS SUNSHINE HILLS ROAD IN
LONDON. REPORT VIA TWITTER.
0200 PM HEAVY RAIN 4 W BEE LICK 37.33N 84.57W
07/03/2015 M3.25 INCH PULASKI KY TRAINED SPOTTER
3.25 INCHES SINCE THIS MORNING.
0218 PM FLASH FLOOD 2 N CLAY CITY 37.89N 83.93W
07/03/2015 POWELL KY PUBLIC
WATER GETTING INTO HOUSES ON BLACK CREEK ROAD AND FAMILY
TRAPPED ON BRUSH CREEK DUE TO TREE BLOCKING ROAD. WATER
IS RISING AND WATER RESCUES ARE UNDERWAY. REPORT RECEIVED
FROM FACEBOOK.
0225 PM FLASH FLOOD JEFFERSONVILLE 37.97N 83.83W
07/03/2015 MONTGOMERY KY PUBLIC
WATER SURROUNDING A HOUSE IN JEFFERSONVILLE. PASSED ALONG
BY MEDIA. REPORT MADE ON TWITTER.
0229 PM FLASH FLOOD 3 NNW CLAY CITY 37.90N 83.95W
07/03/2015 POWELL KY PUBLIC
SWIFT WATER RESCUES BEING CONDUCTED ON BRUSH CREEK ROAD.
PERSON TRAPPED ON PILOT KNOB. REPORT RELAYED VIA
FACEBOOK.
&&
ARThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:18 PM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 3 hr |
| Jul 2, 10:55 PM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski | 3 hr |
| Jul 3, 3:39 AM EDT | Areal Flood Advisory | JKL | Powell | 2 hr |
| Jul 3, 4:07 AM EDT | Flash Flood Warning | JKL | Powell | 3 hr |
| Jul 3, 7:02 AM EDT | Areal Flood Warning | JKL | Powell | 6 hr |
| Jul 3, 7:08 AM EDT | River Flood Advisory | JKL | Estill, Powell | 4 days |
| Jul 3, 8:17 AM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle | 6 hr |
| Jul 3, 9:24 AM EDT | Areal Flood Advisory | JKL | Clay, Laurel, Pulaski | 3 hr |
| Jul 3, 10:21 AM EDT | Flash Flood Warning | JKL | Clay, Laurel | 4 hr |
| Jul 3, 10:29 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Knox, Laurel, McCreary, Whitley | 4 hr |
| Jul 3, 10:51 AM EDT | Areal Flood Advisory | JKL | Clay, Leslie, Perry | 4 hr |
| Jul 3, 11:05 AM EDT | Flash Flood Warning | JKL | Clay, Leslie, Perry | 4 hr |
| Jul 3, 11:23 AM EDT | Flash Flood Warning | JKL | Clay, Knox | 3 hr |
| Jul 3, 1:24 PM EDT | Areal Flood Advisory | JKL | Estill, Montgomery, Powell | 3 hr |
| Jul 3, 1:42 PM EDT | Flash Flood Warning | JKL | Estill, Montgomery, Powell | 3 hr |
| Jul 3, 2:14 PM EDT | Areal Flood Warning | JKL | Clay, Laurel | 6 hr |
| Jul 3, 4:42 PM EDT | Areal Flood Warning | JKL | Estill, Montgomery, Powell | 3 hr |
| Jul 3, 5:44 PM EDT | Areal Flood Advisory | JKL | Fleming, Rowan | 3 hr |
| Jul 3, 5:59 PM EDT | Areal Flood Advisory | JKL | Clay, Estill, Jackson, Laurel, Lee, Owsley and 4 more | 4 hr |
| Jul 3, 7:12 PM EDT | Flash Flood Warning | JKL | Clay, Laurel, Pulaski, Rockcastle | 4 hr |
| Jul 3, 7:45 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Knox, Laurel, McCreary, Pulaski and 2 more | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.